Hail, Hart
- When
- July 23, 12:40 PM EST
- Where
- Hart County, Horse Cave
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.183, -85.917
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 23, 2:24 AM EST, 10 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 324 AM EDT WED JUL 23 2003 ...SHORT TERM... RECENT SAT PICS SHOWING SCT TO BKN DECK OF CLOUDS ACROSS THE CENTRAL PARTS OF THE CWA THIS MORNING...WITH MORE EXTENSIVE CLOUDS LOCATED OVER THE EAST. IN AREAS THAT HAVE CLEARED...PATCHY FOG HAS DEVELOPED WITH KSME REPORTING LESS THAN A QUARTER ALREADY. PLAN ON MENTIONING PATCHY FOG THIS MORNING IN THE ZONES. LOOKING AT THE BIGGER PICTURE...LARGE TROF OVER THE EASTERN U.S. IS FORECAST TO EVENTUALLY PULL OFF TO THE EAST OVER THE NEXT 12 TO 24 HOURS. AS FOR US...WELL HAVE ONE MORE DAY TO DEAL WITH IT. COUPLE OF UPPER LEVEL VORTS WILL ROUND THE BASE OF THE TROF LATER THIS AFTERNOON. KEY FEATURE IS CURRENTLY IN NORTHWEST ILLINOIS AND IS EASILY SEEN ON THE LATEST WV. COOL H5 TEMPS ASSOCIATED WITH THE LARGE TROF WILL HELP RAMP UP MID LEVEL LAPSE RATES AND LEAD TO A GENERALLY UNSTABLE ATMOSPHERE THIS AFTERNOON. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN...AND WITH FREEZING LEVEL DOWN AROUND THE 10-11KFT RANGE...SOME STORMS...IF STRONG ENOUGH...COULD PRODUCE SOME HAIL. IT APPEARS THAT THE BEST CHANCE WILL BE OVER THE EASTERN PORTIONS OF THE CWA...THUS WE PLAN ON RUNNING 30 POPS IN THE WEST AND 40 POPS IN THE EAST FOR THIS AFTERNOON AND EVENING. CONVECTIVE ACTIVITY EXPECTED TO END WITH THE LOSS OF HEATING THIS AFTERNOON AND THE DEPARTURE OF THE UPPER LEVEL VORT. UNDER PARTLY CLOUDY SKIES TODAY...TEMPERATURES WILL BE RATHER COOL FOR THIS TIME OF THE YEAR. MAV/MET/FWC NUMBERS ARE SIMILAR TO PREVIOUS RUNS WITH MID 70S EXPECTED. COOL OVERNIGHT MINS EXPECTED AS WELL WITH NUMERICAL GUIDANCE SUGGESTING UPPER 50S TO NEAR 60 FOR TONIGHT. AS THE TROF HEADS EAST DURING THE DAY ON THURSDAY...HIGH PRESSURE WILL MOVE IN AND GIVE MUCH OF THE REGION MOSTLY SUNNY SKIES. MAV/FWC/MET NUMBERS AGAIN ARE TIGHTLY CLUSTERED AND PLAN ON USING A BLEND. DRY FORECAST EXPECTED THROUGH THE WEEKEND WITH MODERATING TEMPERATURES. TEMPS EXPECTED TO BE BACK TO NEAR NORMAL BY SATURDAY. ...EXTENDED... EXTENDED PACKAGE LOOKS GOOD AT THIS POINT...NO CHANGES EXPECTED. .LMK...NONE. JARVIS
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 505 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SETTLE ACROSS THE OHIO VALLEY TODAY. THIS LOW PRESSURE SYSTEM...COUPLED WITH RESIDUAL MOISTURE AROUND OUR REGION...WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS DEVELOPING. THUNDERSTORMS SHOULD BE MOST NUMEROUS DURING THE AFTERNOON AND EVENING HOURS. BECAUSE OF UNUSUALLY COLD AIR ALOFT...SOME OF THE STORMS COULD PRODUCE HAIL. BRIEF HEAVY RAIN AND DEADLY LIGHTNING WILL ALSO BE NOTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT IS EXPECTED TO APPROACH THE OHIO VALLEY ON SUNDAY... BEFORE STALLING. WITH THE FRONT IN OUR PROXIMITY...THUNDERSTORMS WILL BE POSSIBLE DURING THE SUNDAY THROUGH TUESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STUREY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0116 PM EDT WED JUL 23 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM MORGANTOWN KY WIND DAMAGE
07/21/03 BUTLER SCATTERED TREES DOWN
ACROSS NORTWEST PART OF
COUNTY. REPORTED BY HIGHWAY
DEPT.
PKWThe Louisville radar (KLVX), 88 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
The roof was torn off a mobile home. Some outbuildings and their contents were damaged. A few trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370628, 5370629, 5370630, 5370631.